I am a 41 yr old male with behcets, I have had gastro intestinal problems and external ulcerations. I recently self-started prednisone due to what I perceived as a possible eye involvement. The Gp is suspecting temporal arteritis. I have not been able to get a confirmed diagnosis due to low esr and crp bloods and no specialist will due a biopsy with the blood counts. I had the blood tests on the third day in of steroid use.
The advice from the ophthalmologist is to stop the steroids and see what happens and re take the blood test one week after steroid stopping. The symptoms I have been experiencing include stabbing pains in both eyes intermediately as if in different spots. Pain behind the eyes and in the temples, pain in the jaw intermediately not necessarily after eating. Numbness on the right side of my face. The right eye pains have also been more predominate. The prednisone did appear to dampen the symptoms, I have taken 50mg a day over the period and am weaning off.
I am seeking advice as the knowledge and treatment of behcets in Australia is limited. Are there more appropriate bloods tests? What are the effects of steroids on the bloods tests ? Is it possible that the symptoms are in line with a facial nerve problem, if so what is the diagnosis direction?
Thankyou in advance for any advice.